Alert archive / Tennessee / Heat Advisories in 2016
Heat Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this heat advisory at Jun 23, 2016, 12:59 PM CDT for 5 counties in Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2016, 12:59 PM CDT (17:59 UTC)
- Expired
- Jun 23, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 57 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
862 WWUS74 KOHX 231759 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1259 PM CDT THU JUN 23 2016 ...HEAT INDEX VALUES GREATER THAN 105 DEGREES EXPECTED OVER NORTHWEST MIDDLE TENNESSEE THIS AFTERNOON AND EVENING... .HIGHER DEWPOINTS WILL POOL AHEAD OF AN APPROACHING COLD FRONT TODAY. THE COMBINATION OF HIGH DEWPOINTS AND TEMPERATURES IN THE MID WILL PRODUCE HEAT INDICES ABOVE 105 DEGREES ACROSS NORTHWESTERN MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. TNZ005-006-023>025-240000- /O.NEW.KOHX.HT.Y.0002.160623T1800Z-160624T0000Z/ STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...ERIN...WAVERLY... DICKSON 1259 PM CDT THU JUN 23 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURE...MIDDLE 90S * HEAT INDEX READINGS...105 TO 108 * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE CAN OCCUR QUICKLY TO ANYONE WORKING OUTDOORS OR PARTICIPATING IN OUTDOOR ACTIVITIES. ALSO...REMEMBER NOT TO LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES FOR ANY LENGTH OF TIME. TEMPERATURES IN A CLOSED UP CAR CAN QUICKLY BECOME DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ 19
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this heat advisory went out at Jun 23, 5:07 AM CDT, 7 hours 52 minutes earlier.
Area forecast discussion, Jun 23, 5:07 AM CDT, 7 hours 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 507 AM CDT THU JUN 23 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Sfc boundary extends from northern Illinois southwest across Kansas. This feature will slide southward today but will no really become a player until tonight. So for today, pops will generally be 20 percent, primarily for the afternoon hours. Tonight, the approaching boundary will bring a better chance of showers and tstms. Will include 20 percent southwest, to 50 percent northeast. A few strong storms will be possible across northern areas in the evening. The boundary will move very slowly southward and it looks as though southern areas will have a slightly better chance of showers and tstms on Friday. In fact, the gfs eludes toward an increasing cap by late afternoon across the north. 20 to 30 pops should cover it. On Saturday, the weakening boundary will still be in close proximity. Upper ridge will remain suppressed with the potential of southeastward moving impulses. Will keep a 20 to 30 percent chance of showers and storms in the fcst. For the near term temps, it will remain hot through the period with mid 90s for highs west of Plateau. Perhaps a degree or two cooler on Saturday. West of the Plateau, apparent T's looks like they will hold in the 100 to 105 degree range for the next 2 days. In the ext fcst, low convection chances to remain throughout the period. However, the highest pop, 30 to 40 percent, will occur on Sunday when the timing of a n-s boundary appears to occur. A slight cooling trend is expected with highs dropping to near 90 by the end of the extended. This is due to the westward shift of the upper high. && .AVIATION... 12Z TAF DISCUSSION. Weak boundary working south today set to move into the area later tonight. Airmass ahead quit unstable and storms likely to develop early this evening...possibly affecting all sites. Storms expected to be scattered but direct hit may bring down cigs/vsbys briefly. Light late night fog also may develop. otherwise...vfr most of the period. Winds expected to become gusty later this morning...around 20knts. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........07
Hazardous weather outlook, Jun 23, 5:08 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT THU JUN 23 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-241030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 508 AM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS...PRODUCING GUSTY WIND AND HAIL...MAY OCCUR ACROSS MAINLY THE NORTH LATE THIS AFTERNOON AND EVENING. HEAT INDICES THIS AFTERNOON EXPECTED IN THE 100-105 DEGREE RANGE. HEAT INDICES MAY EVEN EXCEED 105 IN AREAS NEAR THE TENNESSEE RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.
In the hours before
Special weather statement, Jun 23, 10:11 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1011 AM CDT THU JUN 23 2016 TNZ005>009-023>030-056>064-093>095-231800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... WAYNESBORO...LAWRENCEBURG...PULASKI 1011 AM CDT THU JUN 23 2016 ...EXCESSIVE HEAT TO CONTINUE TODAY... HIGH TEMPERATURES ARE EXPECTED TO PEAK IN THE MID 90'S THIS AFTERNOON IN MANY AREAS WEST OF THE CUMBERLAND PLATEAU. THESE HOT TEMPERATURES, ALONG WITH HIGH HUMIDITY LEVELS, WILL PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREE. A FEW SPOTS NEAR THE TENNESSEE RIVER COULD SEE THE HEAT INDEX REACH OR EXCEED 105 DEGREES. HOT WEATHER SAFETY WILL BE VERY IMPORTANT TODAY. IF YOU HAVE TO BE OUTSIDE DURING THE HOTTEST PART OF THE DAY...TRY AND LIMIT YOUR TIME IN THE HEAT...AND DRINK PLENTY OF NON ALCOHOLIC LIQUIDS. NEVER...EVER...LEAVE A CHILD OR A PET UNATTENDED IN A VEHICLE. TEMPERATURES IN A CLOSED UP CAR CAN QUICKLY BECOME DEADLY. A HEAT ADVISORY MAY BE NEEDED LATER ON FOR AREAS MAINLY WEST OF NASHVILLE. 19
Nearby
Heat Advisories in Tennessee, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.